Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2012, 11:46 AM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 11:46 AM MDT (17:46 UTC)
- Expired
- May 19, 2012, 12:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 11:47 AM MDT | HAIL 1 | Benkelman, NE | |
| May 19, 12:05 PM MDT | HAIL 1 | 4 N Max, NE | |
| May 19, 12:15 PM MDT | HAIL 1.75 | 13 Nw Stratton Ne, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS53 KGLD 191746
SVRGLD
NEC057-087-191845-
/O.NEW.KGLD.SV.W.0023.120519T1746Z-120519T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1146 AM MDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNDY COUNTY IN SOUTHWEST NEBRASKA...
WESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1245 PM MDT/145 PM CDT/
* AT 1139 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR BENKELMAN...AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAX.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 25 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 10131 4000 10144 4007 10189 4036 10177
4035 10115
TIME...MOT...LOC 1746Z 245DEG 35KT 4007 10148
WIND...HAIL <50MPH 1.00IN
$$
0243 follow-up statements
652
WWUS53 KGLD 191801
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1201 PM MDT SAT MAY 19 2012
NEC057-087-191845-
/O.CON.KGLD.SV.W.0023.000000T0000Z-120519T1845Z/
DUNDY NE-HITCHCOCK NE-
1201 PM MDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HITCHCOCK AND EASTERN DUNDY COUNTIES UNTIL 1245 PM MDT/145 PM CDT/...
AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAX...AND WAS MOVING NORTHEAST AT 40 MPH.
IN ADDITION...AT 1145 AM MDT QUARTER SIZED HAIL WAS REPORTED IN
BENKELMAN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN HITCHCOCK COUNTY AND EASTERN DUNDY COUNTIES.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 33 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 10116 4001 10131 4000 10131 4008 10150
4010 10168 4035 10170
TIME...MOT...LOC 1800Z 245DEG 35KT 4013 10132
WIND...HAIL <50MPH 1.00IN
$$
024493
WWUS53 KGLD 191814
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1214 PM MDT SAT MAY 19 2012
NEC057-087-191845-
/O.CON.KGLD.SV.W.0023.000000T0000Z-120519T1845Z/
DUNDY NE-HITCHCOCK NE-
1214 PM MDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HITCHCOCK AND NORTHEASTERN DUNDY COUNTIES UNTIL 1245 PM MDT/145 PM
CDT/...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR STRATTON NE...AND WAS MOVING NORTHEAST AT 40
MPH.
IN ADDITION...AT 1210 PM MDT GOLF BALL SIZED HAIL WAS REPORTED IN
STRATTON WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 40 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4009 10129 4014 10147 4016 10168 4035 10170
4035 10116 4009 10128
TIME...MOT...LOC 1814Z 245DEG 35KT 4023 10120
WIND...HAIL <50MPH 1.75IN
$$
024014
WWUS53 KGLD 191835
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1235 PM MDT SAT MAY 19 2012
NEC057-087-191846-
/O.EXP.KGLD.SV.W.0023.000000T0000Z-120519T1845Z/
DUNDY NE-HITCHCOCK NE-
1235 PM MDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HITCHCOCK AND
NORTHEASTERN DUNDY COUNTIES WILL EXPIRE AT 1245 PM MDT/145 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4009 10129 4014 10147 4016 10168 4035 10170
4035 10116 4009 10128
TIME...MOT...LOC 1836Z 245DEG 35KT 4032 10094
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:35 AM MDT, 11 minutes earlier.
Area forecast discussion, May 19, 11:35 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1135 AM MDT SAT MAY 19 2012 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 255 AM MDT SAT MAY 19 2012 COLD FRONT IS CURRENTLY MOVING ACROSS THE WESTERN THIRD OF THE FORECAST AREA. MODELS HAVE COME INTO GENERAL AGREEMENT WITH TIMING OF THE FRONT...AND THE FEATURE WILL BE EAST OF THE AREA BY 16Z. NUMERICAL GUIDANCE SHOWS NORTHWEST WINDS 25-30 KNOTS LATE THIS MORNING BEHIND THE FRONT. 700/500 MB WIND FLOW...HOWEVER...WILL NOT PROVIDE MUCH MID LEVEL SUPPORT AS TRAJECTORIES WILL BE OUT-OF- PHASE WITH SURFACE GRADIENT. SO...WILL KEEP WINDS BELOW ADVISORY THRESHOLDS. MOST MODELS ARE AGGRESSIVE WITH POST-FRONTAL PRECIPITATION LATE THIS MORNING/THIS AFTERNOON. MODELS CURRENTLY DEPICT TROUGH OVER CENTRAL COLORADO...AND POSITION IS SUPPORTED BY WATER VAPOR IMAGERY. BEST DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR AROUND 18Z TODAY. THE AIR MASS WILL REALLY HAVE TO MOISTEN IN THE LOW LAYERS TO JUSTIFY RELATIVELY HIGH POPS TODAY. MODEL SOUNDINGS DO JUST THAT...BUT DO NOT SEE A LOT OF POTENTIAL FOR LOW LEVEL MOISTURE ADVECTION GIVEN LATEST SURFACE ANALYSIS...ESPECIALLY OVER THE WESTERN PART OF THE AREA. LATEST RAPID REFRESH MODEL IS THE ONE MODEL THAT IS DRY THROUGH MOST OF THE MORNING. GIVEN THE LATEST TRENDS...WILL LEAN TOWARDS THE HRRR EARLY IN THE FORECAST PERIOD. LATER TODAY...WILL CONTINUE WITH POPS GIVEN THE MID LEVEL DYNAMICS...BUT WILL TREND DOWN PRECIPITATION POTENTIAL SLIGHTLY. HOWEVER...THERE IS SOME POTENTIAL FOR CONVECTION FURTHER EAST NEAR THE FRONT. BEST CHANCE FOR SEVERE CONVECTION WILL BE EAST OF THE FORECAST AREA THIS AFTERNOON SINCE SURFACE CONVERGENCE WILL BE LOCATED THERE...BUT WILL EMPHASIZE THUNDERSTORMS EAST OF A MCCOOK-GOVE LINE WHERE MLCAPES WILL RANGE FROM 1000-1500 J/KG BETWEEN 18Z-21Z. MAXIMUM TEMPERATURES WILL BE TRICKY THIS AFTERNOON DUE TO COLD AIR ADVECTION AND INCREASING CLOUD COVER. 700 MB TEMPERATURES AROUND 5 DEGREES CELSIUS CURRENTLY EXTEND ACROSS CENTRAL WYOMING...AND THIS AIR WILL ADVECT OVER THE FORECAST AREA AFTER 15Z. WILL DEPICT A RATHER STRONG GRADIENT OF TEMPERATURES FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON...AND WILL USE A BLEND OF NUMERICAL GUIDANCE WHICH HAS VERIFIED THE BEST LATELY. TROUGH WILL EXIT THE AREA TONIGHT...SO PRECIPITATION WILL END AROUND 03Z. LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40S. SOUNDINGS INDICATE THE POTENTIAL FOR STRATUS TONIGHT...AND WILL KEEP CONDITIONS MOSTLY CLOUDY FOR MOST OF THE AREA. VERY WEAK RIDGE AND WARM AIR ADVECTION WILL DEVELOP SUNDAY...AND RIDGE WILL STRENGTHEN MONDAY. AS LOW LEVEL TEMPERATURES INCREASE...THE AIR MASS WILL BECOME UNSTABLE DURING THE AFTERNOONS. WILL NOT MENTION ANY CONVECTIVE CHANCES SUNDAY...BUT MODELS DEVELOP CONVECTION MONDAY AFTERNOON IN A NOSE OF INCREASED CAPES ALONG THE COLORADO/KANSAS BORDER. THIS IS CERTAINLY POSSIBLE...BUT GIVEN THE LACK OF A LOW LEVEL BOUNDARY AND THE GENERAL UNCERTAINTY ABOUT CONVECTIVE DEVELOPMENT...WILL KEEP THE FORECAST DRY FOR NOW. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 255 AM MDT SAT MAY 19 2012 AN UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS WILL SHIFT EASTWARD INTO THE EASTERN HALF OF THE COUNTRY AND BEGIN TO FLATTEN OUT. MEANWHILE...AN UPPER LEVEL TROUGH WILL BEGIN TO DIG INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES PLACING MUCH OF THE HIGH PLAINS IN STRONG SOUTHWEST FLOW ALOFT. AT THE SURFACE...LEE TROUGH WILL DEEPEN ACROSS THE HIGH PLAINS ON TUESDAY WITH SOUTHEAST SURFACE FLOW ADVECTING LOW-LEVEL MOISTURE INTO CENTRAL AND WESTERN KANSAS. A DRY LINE ALSO APPEARS TO SET-UP ALONG THE COLORADO AND KANSAS BORDER. A WEAK SHORTWAVE TROUGH WILL MOVE ALONG THE RIDGE AND MAY BE ABLE TO TRIGGER SOME THUNDERSTORMS TUESDAY. THE NEXT CHANCE FOR PRECIPITATION WILL BE WEDNESDAY INTO THURSDAY AS A COLD FRONT ASSOCIATED WITH THE NORTHWEST TROUGH MOVES THROUGH THE REGION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1128 AM MDT SAT MAY 19 2012 CURRENT RADAR TRENDS INDICATE SHOWERS AND POSSIBLY A THUNDERSTORM FOR KGLD AND THUNDERSTORMS FOR KMCK EARLY THIS AFTERNOON. SYSTEM SHOULD CLEAR OUT QUICKLY WITH VFR CONDITIONS RETURNING FOR THE AFTERNOON AND EVENING. BY LATE EVENING STRATUS IS EXPECTED AT BOTH SITES AND WILL CONTINUE OVERNIGHT WITH VISIBILITY RESTRICTIONS AT KGLD DOWN TO MVFR AND LOWER. THE FORECAST SOUNDING AT KMCK INDICATED MVFR BUT DID NOT INDICATE MUCH IF ANY RESTRICTION TO VISIBILITY. VFR CONDITIONS WILL RETURN AT BOTH SITES. AFTER 15Z SUNDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...MENTZER LONG TERM...PM AVIATION...FS
Hazardous weather outlook, May 19, 9:30 AM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 930 AM MDT SAT MAY 19 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 930 AM MDT SAT MAY 19 2012 /1030 AM CDT SAT MAY 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS IN NORTHEAST COLORADO THIS MORNING WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF OVER 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON...AND THEN AGAIN WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. 024
In the hours before
Special weather statement, May 19, 9:28 AM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 AM MDT SAT MAY 19 2012
COZ090-191600-
YUMA COUNTY-
928 AM MDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 919 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ABARR...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 4024 10243 4003 10222 3977 10277 3981 10281
3998 10281
TIME...MOT...LOC 1529Z 233DEG 16KT 3989 10274
JERRYKSpecial weather statement, May 19, 10:21 AM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1021 AM MDT SAT MAY 19 2012 COZ090-091-191645- KIT CARSON COUNTY-YUMA COUNTY- 1021 AM MDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 1015 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF PEA SIZED HAIL WHICH COULD COVER THE GROUND TO A DEPTH OF SEVERAL INCHES. && LAT...LON 3985 10206 3944 10205 3938 10244 3968 10253 TIME...MOT...LOC 1621Z 245DEG 35KT 3954 10226 024
Special weather statement, May 19, 10:50 AM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT SAT MAY 19 2012 KSZ001-191745- CHEYENNE- 1150 AM CDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF PEA SIZED HAIL WHICH COULD COVER THE GROUND TO A DEPTH OF SEVERAL INCHES. THE THUNDERSTORM WILL IMPACT THE ST FRANCIS AND WHEELER AREAS BETWEEN NOON AND 1230PM CDT. && LAT...LON 3957 10153 3957 10205 4000 10205 4000 10159 TIME...MOT...LOC 1649Z 245DEG 35KT 3968 10204 024
Special weather statement, May 19, 11:22 AM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1122 AM MDT SAT MAY 19 2012
KSZ001-NEZ079-191815-
CHEYENNE-DUNDY-
1122 AM MDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...
AT 1111 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. FRANCIS...MOVING NORTHEAST AT 40 MPH.
THIS THUNDERSTORM PRODUCED PEA TO DIME SIZED HAIL IN ST FRANCIS.
THE THUNDERSTORM WILL IMPACT THE BENKELMAN AREA BETWEEN 1130AM AND
NOON MDT.
&&
LAT...LON 4001 10132 4000 10141 3974 10141 3976 10188
4035 10193 4035 10132
TIME...MOT...LOC 1718Z 245DEG 35KT 3983 10172
024Local storm report, May 19, 11:23 AM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL ST. FRANCIS 39.77N 101.80W
05/19/2012 M0.75 INCH CHEYENNE KS TRAINED SPOTTER
&&
024Special weather statement, May 19, 11:43 AM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1143 AM MDT SAT MAY 19 2012
KSZ027-041-191830-
GREELEY-WALLACE-
1143 AM MDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 1134 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HORACE...MOVING NORTHEAST
AT 40 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
THIS THUNDERSTORM WILL IMPACT RURAL AREAS OF NORTHERN GREELEY AND
SOUTHERN WALLACE COUNTIES THROUGH 1230 PM MDT/130PM CDT.
&&
LAT...LON 3849 10184 3869 10205 3871 10204 3891 10167
3870 10151 3870 10157 3860 10157
TIME...MOT...LOC 1743Z 245DEG 35KT 3861 10177
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:22 AM MDT | Special Weather Statement | GLD | Dundy | 53 min |
| May 19, 12:11 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 39 min |
| May 19, 2:11 PM MDT | Special Weather Statement | GLD | Red Willow | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.